Alert archive / Missouri / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Feb 15, 2008, 3:10 PM CST for 17 counties in Illinois; 29 counties in Missouri. It took effect at Feb 16, 2008, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2008, 3:10 PM CST (21:10 UTC)
- In effect from
- Feb 16, 2008, 6:00 PM CST
- Expired
- Feb 17, 2008, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 152110 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CST FRI FEB 15 2008 ...STORM SYSTEM TO AFFECT REGION SATURDAY NIGHT AND SUNDAY... .A STORM SYSTEM OVER THE SOUTHWESTERN US WILL BEGIN TO LIFT OUT DURING THE DAY ON SATURDAY...MOVING INTO EASTERN MISSOURI BY SUNDAY MORNING...THEN INTO THE GREAT LAKES REGION BY SUNDAY EVENING. LOW LEVEL MOISTURE WILL BE ON THE INCREASE...WITH EXCESSIVE RAINFALL A POSSIBILITY BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY MORNING...BEFORE CHANGING TO SNOW. ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-160915- /O.NEW.KLSX.FF.A.0002.080217T0000Z-080217T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS...FARMINGTON 310 PM CST FRI FEB 15 2008 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL... BOND IL...BROWN IL...CALHOUN IL...CLINTON IL...FAYETTE IL... GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL... MONROE IL...MONTGOMERY IL...PIKE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN...BOONE... CALLAWAY...COLE...CRAWFORD...FRANKLIN...GASCONADE...IRON... JEFFERSON...KNOX...LEWIS...LINCOLN...MADISON...MARION... MONITEAU...MONROE...MONTGOMERY...OSAGE...PIKE...RALLS... REYNOLDS...SHELBY...ST. CHARLES...ST. FRANCOIS...ST. LOUIS... ST. LOUIS CITY...STE. GENEVIEVE...WARREN AND WASHINGTON. * FROM SATURDAY EVENING THROUGH SUNDAY MORNING * EXCESSIVE RAINFALL IS POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING...WITH ONE TO TWO INCHES OF RAIN POSSIBLE. THE HEAVIEST AMOUNTS WILL EXTEND FROM CENTRAL MISSOURI THROUGH NORTHEAST MISSOURI AND INTO WEST CENTRAL ILLINOIS. * AFTER SEVERAL ROUNDS OF SNOW...SLEET AND RAIN OVER THE PAST FEW WEEKS...THE GROUND ACROSS MOST OF THE REGION HAS BECOME SATURATED. IT WILL TAKE VERY LITTLE HEAVY RAIN TO PRODUCE A FLASH FLOODING THREAT. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ BYRD
6 follow-up statements
000 WGUS63 KLSX 160958 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 358 AM CST SAT FEB 16 2008 ...STORM SYSTEM TO AFFECT REGION TONIGHT AND SUNDAY... .A STORM SYSTEM OVER THE SOUTHWESTERN US WILL BEGIN TO LIFT OUT INTO THE SOUTHERN PLAINS TODAY...THEN MOVE INTO EASTERN MISSOURI BY SUNDAY MORNING...AND INTO THE GREAT LAKES REGION BY SUNDAY EVENING. LOW LEVEL MOISTURE WILL BE ON THE INCREASE...WITH EXCESSIVE RAINFALL A POSSIBILITY BEGINNING TONIGHT AND CONTINUING THROUGH SUNDAY MORNING...BEFORE CHANGING TO SNOW. ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-162200- /O.CON.KLSX.FF.A.0002.080217T0000Z-080217T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS...FARMINGTON 358 AM CST SAT FEB 16 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL...BOND IL...BROWN IL... CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL... MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE...CRAWFORD... FRANKLIN...GASCONADE...IRON...JEFFERSON...KNOX...LEWIS... LINCOLN...MADISON...MARION...MONITEAU...MONROE...MONTGOMERY... OSAGE...PIKE...RALLS...REYNOLDS...SHELBY...ST. CHARLES...ST. FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE... WARREN AND WASHINGTON. * FROM THIS EVENING THROUGH SUNDAY MORNING * EXCESSIVE RAINFALL IS POSSIBLE TONIGHT AND SUNDAY MORNING...WITH ONE TO TWO INCHES OF RAIN POSSIBLE. THE HEAVIEST AMOUNTS WILL EXTEND FROM CENTRAL MISSOURI THROUGH NORTHEAST MISSOURI AND INTO WEST CENTRAL ILLINOIS. * AFTER SEVERAL ROUNDS OF SNOW...SLEET AND RAIN OVER THE PAST FEW WEEKS...THE GROUND ACROSS MOST OF THE REGION HAS BECOME SATURATED. IT WILL TAKE VERY LITTLE HEAVY RAIN TO PRODUCE A FLASH FLOODING THREAT. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ GKS
000 WGUS63 KLSX 162055 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 255 PM CST SAT FEB 16 2008 ...STORM SYSTEM TO AFFECT REGION THROUGH SUNDAY... .A STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE NORTHEASTWARD INTO CENTRAL MISSOURI BY SUNDAY MORNING...AND INTO THE GREAT LAKES REGION BY SUNDAY EVENING. ABUNDANT LOW LEVEL MOISTURE WILL MAKE EXCESSIVE RAINFALL A POSSIBILITY TONIGHT THROUGH SUNDAY MORNING... BEFORE THE PRECIPITATION CHANGES TO SNOW. ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171030- /O.CON.KLSX.FF.A.0002.080217T0000Z-080217T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS...FARMINGTON 255 PM CST SAT FEB 16 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL...BOND IL...BROWN IL... CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL... MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE...CRAWFORD... FRANKLIN...GASCONADE...IRON...JEFFERSON...KNOX...LEWIS... LINCOLN...MADISON...MARION...MONITEAU...MONROE...MONTGOMERY... OSAGE...PIKE...RALLS...REYNOLDS...SHELBY...ST. CHARLES...ST. FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE... WARREN AND WASHINGTON. * FROM 6 PM CST THIS EVENING THROUGH SUNDAY MORNING * EXCESSIVE RAINFALL IS POSSIBLE TONIGHT AND SUNDAY MORNING... WITH ONE TO TWO INCHES OF RAIN POSSIBLE. THE HEAVIEST AMOUNTS WILL EXTEND FROM CENTRAL MISSOURI THROUGH NORTHEAST MISSOURI AND INTO WEST CENTRAL ILLINOIS. * AFTER SEVERAL ROUNDS OF SNOW...SLEET AND RAIN OVER THE PAST FEW WEEKS...THE GROUND ACROSS MOST OF THE REGION HAS BECOME SATURATED. IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO PRODUCE A FLASH FLOODING THREAT. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ TES
000 WGUS63 KLSX 170954 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 354 AM CST SUN FEB 17 2008 ...FLOODING WILL CONTINUE THIS MORNING... .LOW PRESSURE OVER WESTERN MISSOURI EARLY THIS MORNING WILL RACE NORTHEASTWARD INTO NORTHERN ILLINOIS BY NOON. THIS STORM SYSTEM WILL BRING ADDITIONAL RAINFALL TO THE REGION THIS MORNING THAT RECEIVED LOCALLY HEAVY RAINFALL OVERNIGHT. ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171800- /O.CON.KLSX.FF.A.0002.000000T0000Z-080217T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS...FARMINGTON 354 AM CST SUN FEB 17 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL...BOND IL...BROWN IL... CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL... MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE...CRAWFORD... FRANKLIN...GASCONADE...IRON...JEFFERSON...KNOX...LEWIS... LINCOLN...MADISON...MARION...MONITEAU...MONROE...MONTGOMERY... OSAGE...PIKE...RALLS...REYNOLDS...SHELBY...ST. CHARLES...ST. FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE... WARREN AND WASHINGTON. * UNTIL NOON CST TODAY * ADDITIONAL RAINFALL OF UP TO ONE HALF INCH IS EXPECTED OVER AREAS THAT RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT. * AFTER SEVERAL ROUNDS OF SNOW...SLEET AND RAIN OVER THE PAST FEW WEEKS...THE GROUND ACROSS MOST OF THE REGION IS SATURATED OR FROZEN. ANY ADDITIONAL RAINFALL WILL GO IMMEDIATELY INTO RUNOFF. FLOODING OF STREAMS AND SURROUNDING LOW LYING AREAS WILL CONTINUE DURING THE MORNING HOURS BEFORE THE RAIN DIMINISHES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND IF FLOODING OCCURS. $$ BRITT
000 WGUS63 KLSX 171213 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 613 AM CST SUN FEB 17 2008 ...FLOODING WILL CONTINUE THIS MORNING... .LOW PRESSURE OVER WESTERN MISSOURI EARLY THIS MORNING WILL RACE NORTHEASTWARD INTO NORTHERN ILLINOIS BY NOON. THIS STORM SYSTEM WILL BRING ADDITIONAL RAINFALL TO THE REGION THIS MORNING THAT RECEIVED LOCALLY HEAVY RAINFALL OVERNIGHT. ILZ058>060-064-065-069-070-074-079-099>102-MOZ075-171315- /O.CAN.KLSX.FF.A.0002.000000T0000Z-080217T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-STE. GENEVIEVE- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE 613 AM CST SUN FEB 17 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI HAS BEEN CANCELLED. THE HEAVY RAINFALL HAS MOVED EAST OF THE AREA...AND ONLY MINOR ADDITIONAL RAINFALL ACCUMULATION IS EXPECTED THIS MORNING. $$ ILZ095>098-MOZ018-019-026-027-034>036-041-042-047>052-059>065- 072>074-084-085-099-171800- /O.CON.KLSX.FF.A.0002.000000T0000Z-080217T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-KNOX-LEWIS-SHELBY-MARION- MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY- MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...UNION... ST LOUIS...FARMINGTON 613 AM CST SUN FEB 17 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL...BROWN IL...CALHOUN IL AND PIKE IL. IN MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE... CRAWFORD...FRANKLIN...GASCONADE...IRON...JEFFERSON...KNOX... LEWIS...LINCOLN...MADISON...MARION...MONITEAU...MONROE... MONTGOMERY...OSAGE...PIKE...RALLS...REYNOLDS...SHELBY...ST. CHARLES...ST. FRANCOIS...ST. LOUIS...ST. LOUIS CITY...WARREN AND WASHINGTON. * UNTIL NOON CST TODAY * ADDITIONAL RAINFALL OF UP TO ONE HALF INCH IS EXPECTED OVER AREAS THAT RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT. * AFTER SEVERAL ROUNDS OF SNOW...SLEET AND RAIN OVER THE PAST FEW WEEKS...THE GROUND ACROSS MOST OF THE REGION IS SATURATED OR FROZEN. ANY ADDITIONAL RAINFALL WILL GO IMMEDIATELY INTO RUNOFF. FLOODING OF STREAMS AND SURROUNDING LOW LYING AREAS WILL CONTINUE DURING THE MORNING HOURS BEFORE THE RAIN DIMINISHES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND IF FLOODING OCCURS. $$ CVKING/BRITT
000 WGUS63 KLSX 171557 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 957 AM CST SUN FEB 17 2008 MOZ061>065-072>074-084-085-099-171700- /O.CAN.KLSX.FF.A.0002.000000T0000Z-080217T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...ST CHARLES...UNION...ST LOUIS... FARMINGTON 957 AM CST SUN FEB 17 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI HAS BEEN CANCELLED. PERSISTENT MODERATE TO HEAVY RAIN CHANCES HAVE COME TO AN END ACROSS THE AREA...WITH SCATTERED COVERAGE LIGHT SHOWERS EXPECTED FOR THE REMAINDER OF THE DAY. THIS WILL RESULT IN MINIMAL ADDITIONAL RAINFALL. THERE IS SOME FLOODING THAT REMAINS ONGOING...PRIMARILY OVER LOW WATER CROSSINGS IN SOUTHEAST MISSOURI...THAT WAS CAUSED FROM THE HEAVY RAINFALL LAST NIGHT. THIS IS EXPECTED TO SUBSIDE BY EARLY AFTERNOON...WITH NO NEW FLOODING EXPECTED. $$ ILZ095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060- 171800- /O.CON.KLSX.FF.A.0002.000000T0000Z-080217T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-KNOX-LEWIS-SHELBY-MARION- MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY- MONTGOMERY-LINCOLN-GASCONADE-WARREN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 957 AM CST SUN FEB 17 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL...BROWN IL...CALHOUN IL AND PIKE IL. IN MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE... GASCONADE...KNOX...LEWIS...LINCOLN...MARION...MONITEAU... MONROE...MONTGOMERY...OSAGE...PIKE...RALLS...SHELBY AND WARREN. * UNTIL NOON CST TODAY * ADDITIONAL RAINFALL OF UP TO ONE HALF INCH IS POSSIBLE OVER AREAS THAT RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT. * AFTER SEVERAL ROUNDS OF SNOW...SLEET AND RAIN OVER THE PAST FEW WEEKS...THE GROUND ACROSS MOST OF THE REGION IS SATURATED OR FROZEN. ANY ADDITIONAL RAINFALL WILL GO IMMEDIATELY INTO RUNOFF. FLOODING OF STREAMS AND SURROUNDING LOW LYING AREAS WILL CONTINUE DURING THE MORNING HOURS BEFORE THE RAIN DIMINISHES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND IF FLOODING OCCURS. $$ TES
000 WGUS63 KLSX 171747 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1147 AM CST SUN FEB 17 2008 ILZ095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060- 171900- /O.EXP.KLSX.FF.A.0002.000000T0000Z-080217T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-KNOX-LEWIS-SHELBY-MARION- MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY- MONTGOMERY-LINCOLN-GASCONADE-WARREN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 1147 AM CST SUN FEB 17 2008 ...FLASH FLOOD WATCH WILL EXPIRE AT NOON CST TODAY... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI WILL EXPIRE AT NOON CST TODAY. PRECIPITATION INTENSITY HAS LIGHTENED CONSIDERABLY ACROSS THE AREA AND IS EXPECTED TO CHANGE OVER TO SNOW WITHIN THE NEXT FEW HOURS...THEREBY ENDING ANY NEW FLOOD THREAT. THERE ARE SOME FLOODS CURRENTLY ONGOING...MAINLY SOUTH OF THE MISSOURI RIVER...AT LOW WATER CROSSINGS...AND THESE ARE EXPECTED TO SUBSIDE DURING THE AFTERNOON. $$ TES
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Feb 15, 2:57 PM CST, 13 minutes earlier.
Area forecast discussion, Feb 15, 2:57 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CST FRI FEB 15 2008
.DISCUSSION...
RIDGE OF HIGH PRESSURE WILL CONTINUE TO SLOWLY SINK TO THE SOUTHEAST
OVER THE NEXT 24 HOURS. IN THE MEANTIME... MAIN FORECAST ISSUE IN
THE SHORT TERM IS STORM SYSTEM THAT WILL AFFECT THE REGION BEGINNING
SATURDAY THROUGH MONDAY MORNING. FOR TODAY...CLOUDS HAVE CLEARED OUT
OF NORTHERN PORTIONS OF CWA WITH TEMPS RANGING FROM THE MID 20S TO
MID 30S.
FOR TONIGHT...CLOUDS WILL REMAIN OVER SOUTHERN HALF OF CWA WITH LOW
TEMPS AROUND 10 DEGREES FAR NORTH TO UPPER 20S FAR SOUTH.
ON SATURDAY WILL SEE CLOUDS ON THE INCREASE AS MOISTURE STREAMS
NORTHWARD BACK INTO THE AREA AHEAD OF NEXT WEATHER SYSTEM. 12Z MODEL
RUNS CONTINUE TO SLIDE SFC LOW A LITTLE FURTHER TO OUR WEST AS IT
MOVES THROUGH SATURDAY NIGHT AND SUNDAY. THE LOW TRACKS FROM EASTERN
TEXAS INTO NORTHEAST OK BY 06Z SUN...THEN INTO EAST CENTRAL
MO...JUST NW OF ST. LOUIS BY 12Z SUN. THIS CONTINUES TO SET UP A
NICE TROWAL STRUCTURE BUT NOW IT IS FURTHER WEST OVER WESTERN
MO...WITH HEAVIEST SNOW BAND FROM NORTHEASTERN KANSAS THROUGH
NORTHWESTERN MO...THEN NORTHEASTWARD TO SOUTHEASTERN WI. ANOTHER
QUESTION IS SPEED OF SYSTEM...MODELS INDICATE CLOSED LOW AT 500MB TO
OPEN UP AND BEGIN TO LIFT SYSTEM RAPIDLY TO THE NORTHEAST DURING THE
DAY ON SUNDAY. THIS COULD LOWER SNOWFALL AMOUNTS IF THIS OCCURS.
SO FOR NOW WILL HAVE SHOWERS DEVELOPING AND MOVING INTO CENTRAL MO
BY SATURDAY AFTERNOON...THEN QUICKLY SPREAD OVER ENTIRE REGION
SATURDAY EVENING. HAVE RAISED POPS TO CATEGORICAL SATURDAY NIGHT AND
SUNDAY MOST LOCATIONS...WITH HEAVY RAIN BEST BET SATURDAY NIGHT...SO
HAVE ISSUED A FLASH FLOOD WATCH FROM 00Z SUN TO 18Z SUNDAY. THIS
WILL BE AGGRAVATED BY SOME ISOLATED THUNDERSTORMS AS WELL...
ESPECIALLY OVER SOUTHERN SECTIONS OF CWA LATE SATURDAY NIGHT AND
EARLY SUNDAY MORNING.
ON SUNDAY...THE RAIN TO CHANGE OVER TO SNOW FROM NORTHWEST TO
SOUTHEAST. COULD SEE BETWEEN 2 TO 5 INCHES IN NORTHERN 2
COUNTIES...KNOX AND LEWIS. JUST SOUTH OF THIS AREA...MAINLY ALONG
AND NORTH OF A COLUMBIA TO PITTSFIELD LINE...COULD SEE 1 TO 2 INCHES.
SNOW TO COME TO AN END BY MONDAY MORNING WITH RIDGE BUILDING IN ONCE
AGAIN. BY LATE TUESDAY RIDGE TO MOVE OFF TO OUR EAST ALLOWING
SOUTHERLY WINDS TO RETURN ONCE AGAIN AND SEE TEMPS WARM UP INTO THE
LOW 30S TO LOW 40S TUESDAY...AND UPPER 30S TO LOWER 50S ON WEDNESDAY
AND THURSDAY. EXTENDED MODELS CONTINUE TO INDICATE ANOTHER SYSTEM TO
AFFECT AREA BEGINNING WEDNESDAY NIGHT...SO HAVE RAISED POPS TO LOW
CHANCE CATEGORY FOR REMAINDER OF FORECAST PERIOD...WITH RAIN A GOOD
BET.
BYRD
&&
.AVIATION...
FOR THE 18Z TAFS...
HIGH PRESSURE COVERED THE MIDWEST LATE THIS MORNING AND WAS CENTERED
OVER IA. THIS SYSTEM WILL MOVE OFF TO THE EAST DURING THE PERIOD,
AND BY SATURDAY NOON WILL BE CENTERED OVER THE OH VALLEY. WINDS WILL
SHIFT AROUND TO THE SOUTHEAST SATURDAY MORNING. EXPECT VFR
CONDITIONS TO CONTINUE THROUGH NOON SATURDAY.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-
IRON-JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
IL...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE
IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-
MONROE IL-MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Feb 15, 3:02 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 302 PM CST FRI FEB 15 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 302 PM CST FRI FEB 15 2008 ...FLASH FLOOD WATCH FROM 6 PM SATURDAY TO 12 PM CST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM CURRENTLY OVER THE SOUTHWESTERN UNITED STATES WILL MOVE NORTHEAST AND BRING WIDESPREAD PRECIPITATION TO THE AREA SATURDAY NIGHT AND SUNDAY. WHILE THE EXACT TRACK OF THIS STORM REMAINS UNCERTAIN...IT APPEARS AT THIS TIME THAT THERE WILL BE SOME ACCUMULATING SNOW IN AREAS NORTH OF INTERSTATE 70 ON SUNDAY...WITH SEVERAL INCHES OF SNOW POSSIBLE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM SYSTEM. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA FROM SATURDAY EVENING UNTIL SUNDAY NOON. THE STORM SYSTEM WILL MOVE INTO MICHIGAN BY SUNDAY EVENING. THE SYSTEM WILL PULL DOWN MUCH COLDER AIR INTO THE REGION BY PRESIDENTS DAY. OCCASIONAL FLURRIES AND BLUSTERY WINDS CAN BE EXPECTED AS A RESULT. THERE IS A CHANCE OF SNOW ON THURSDAY AS YET ANOTHER STORM SYSTEM MOVES OUT OF THE SOUTHERN ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
Nearby
Flash Flood Watches in Missouri, 2008Flash Flood Watches in Illinois, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.